my 8 yr old was recently diagnosed with type 1 diabetes. a couple of weeks ago, i accidently gave her the fast acting insulin instead of the lantus at bedtime. i feel like the worse mom ever. before this happened her educator told us that she only knows of that happening to one family and it was because the child got the shot ready and the mom didnt check to make sure it was the right insulin. has anyone else made this mistake?
I have! Its a really easy mistake 2 make! You could colour code the viles...
Don't feel bad! That can happen so easily...don't even worry about it! It doesn't make you a bad mum... it is all new and confusing recently after a diagnosis!
This has happened to us once when it was in the beginning. Don't feel bad about it.
I have made this same mistake. You are not the worst Mom ever. We make mistakes because we're human. Just monitor your son's blood sugar and everything will work out just fine. Please don't beat yourself up, accidents happen. Good Luck.
It's too bad the manufacturers can't color the insulin somehow (in a safe way, of course!) Sometimes in bad light or with still sleepy eyes, it is easy to get them confused!
dont worry. if you do it again, just make sure you give her a yummy(but try to add something healthy to it) treat to prevent a low.
Oh ya, It happened to me once too. =o 15 units of humalog in stead of lantus. =) it wasn't that bad I got to eat a lot of sugar!
Don't feel bad, we make a lot of mistakes in dealing with this! But it is okay.
I did almost the same thing the first week my daughter came home from the hospital. I was so overwhelmed I misread the doctors instructions. I called the emregency line, hung up, and cried like I never have.
She's fine and all is well!! It's ok
I think your educator hasn't been around very long if she's only heard of that once! The first time this happened to us, it was the other way around and happened because my sister confused the two (gave Levemir instead of Novolog). Our endo was great - he said it happens a lot and that stinks that the bottles are the same size, etc. We have put a sticker on the Novolog bottle that has fruit on it so we know that one goes with food. Now when we travel, I put the Levemir in a baggie that is clearly labeled with the time to give '6pm only!' so noone else will grab it by mistake.
It's an easy enough mistake to make- so don't beat yourself up about it. I think we've all done it at least once.
One thing that's helped is that the shape of the bottles are a little bit different. But it's hard to remember when you're sleepy or distracted.
thanks everyone. it made me feel alot better knowing i wasnt the only one.